Lack Of Support During Withdrawal?
Posted 28 October 2020 - 02:07 AM
The journey started rough where I tried to stop cold turkey and I stumbled upon this website where I started again and started counting beads. I am now completely off of it entirely but I am a mess.
I am irrationally angry, crying a lot, have suicidal thoughts,brain zaps, everything under the sun. I had to leave work today because I just couldn't pull myself together enough to function at work and be nice to people.
My main concern is the complete lack of support/empathy I'm experiencing from those around me. I know that the feelings Im experiencing are from withdrawing but all I have heard is to go back on my medication.i have been told there is no shame to be on medication (which I am a huge advocate for mental health and do believe medication has its time and place, I have never been ashamed of medication and have always been open and honest about what I take). I tried talking to my manager about what's going on to maybe see if we could work something out. Instead I got told how "brave I was for trialling different things but I need to think of myself and keeping a balance. I know that [you] don't want to be on medication but if that's what the imbalance needs it sounds like the right way to go"
I feel like I'm going crazy. The feelings I am feeling are not because I'm mentally unwell but because of withdrawals which I have explained over and over again. I could not imagine anyone telling someone coming off of hard drugs to just go back on them because they need to keep it balanced.
I keep getting told to go to my doctor or see a different doctor as if that's not how I spend my time already. They gave me one script for 30mg and basically said Goodluck. He did not even ask why I didn't want to be on it anymore.
I just feel alone. My brain isn't my own and it feels like everyone is pushing me into this box of mental illness when these are physiological symptoms. I'm not the person I was when I started this journey six years ago but it feels like this small snapshot people are seeing is somehow justification that I'm back at square one.
I have over 70hrs of annual leave (AUS) however I don't even know how to broach the subject of using some of it to help me at this current time. This is largely because this time last year I was in a severe depressive episode due to extreme circumstances and it's like a repeat.
I feel alone and as if I'm some mentally unwell human who needs to be jammed into a box to suit the needs of others.
Posted 28 October 2020 - 07:44 AM
Posted 28 October 2020 - 07:50 AM
Unluckily this is a fairly common story. What is particularly sad is that the drs are not that sympathetic for the most part. They should know the possible severity of antidepressant withdrawal. I certainly have 'fired' my share of drs in my time until I could finally find one that could deal with these issues. When you look at the medical journals there is a lot of research into psych meds but little information into their withdrawal characteristics.
I just saw IUN's post and would agree we need to take a look on getting you on some supplements to help until you start to recover.
Have you looked at some of the supplement info in the ebook?
Posted 28 October 2020 - 11:51 AM
Hi Cermet! what you are describing is exactly what I went through, it is the withdrawal. Its not going to be easy. everyone is different, so hopefully you are one of the lucky ones, but you need to prepare yourself for a long difficult recovery. its all about patience and acceptance, but you will get better. I'm still having a lot of issues a year off of the stuff, but I've made a ton of progress and continue to get better. the recovery isn't linear so it can be frustrating. you will have waves where things are really tough and windows where you will feel better. try not to be too frustrated when the windows end. we are here for support if you need us. I don't know how many times I've come here for reassurance when times were tough. hang in there.
Posted 28 October 2020 - 02:35 PM
I was really fortunate to receive a lot of personal support when I was in the worst, darkest part of my withdrawal, but it was still extremely difficult to be taken seriously by doctors. I had some doctors who acknowledged that Cymbalta had a withdrawal but had never seen someone deal with it for as long as I had. And then other doctors, some very respectable!, who told me that Cymbalta was probably helping me with some underlying anxiety I didn't even know I had and that now it was all coming to the surface (total BS). It was a scary time and made me feel like a complete stranger in my own mind and body.
This forum was incredibly affirming and I remember in those dark times logging on here dozens of times a day and reading every single post looking for people with similar experiences to mine trying to find any indication of how long this takes or what to expect, because no one in the medical community was able to offer me the solace that I was not in fact permanently broken.
You didn't mention in your post when you came off the Cymbalta. Hopefully it wasn't too long ago which means you will probably be feeling progressively better very soon. Unlike a broken leg or arm, the brain doesn't seem to heal in a linear way and you may find that you feel better and then feel worse before feeling better again. BUT whether it takes a short time or a long time you WILL get better.
I don't know why you were on any of these medications in the first place, but unless medication prevents you from being a danger to yourself or others, I think it's a very personal choice. It's very insensitive for people to question your desire to live life unmedicated.
We're here for you! Welcome!
Posted 28 October 2020 - 06:19 PM
I love it when our little family pulls together in helping here.
Makes me proud to be a part of it - regardless of my "length of service" here, everyone is so important here in giving their own take on things in their own way.
Love you guys!
Posted 28 October 2020 - 08:02 PM
I was on 60mg for the last six years and I went off it could turkey for a totally of three days before I took a 30mg. Then I tried to basically expand the time as long as possible before taking another tablet but I could only manage three days in a row with nothing before taking a tablet. I found this forum and read the ebook and a lot or people's posts about what was happening. From this I started taking 30mg daily for two weeks. I individually opened the capsuals and counted them out. I was on 15mg for another two weeks. It has now been seven days since I've taken any tablets.
It seems incredibly quick and I completely understand if it seems like too much but I want to just say that this way has been the most successful. When I tried cold turkey it was impossible. When I halfed the tablets and then stopped at 15mg what I experienced to begin was not even at the same level. I have definitely had physical symptoms of the brain zaps and nausea (however I have some other medical issues where I suffer from nausea regularly so it's really not much of a change) but that seems to be the worst physically. Emotionally has been much more difficult. I have been angry a lot, for no real good reason. Crying over any thing minor and then straight back to being okay.
Today seems like a better day, the hardest for me is my support system. I have a partner who needs a lot of support at the moment for his issues. My sister has moved in with us and needs a lot of support for her issues. I have a roommate who is my partner's friend who lost his job through covid and needs support as well. For the most part I have to be the functioning adult for those living in my house otherwise we would be homeless. We currently have to move because the owner is selling our house. I also sent an incredibly long message to my boss to explain what's going on and have requested annual leave for the rest of the week.
I have to do a lot of CBT regularly to stay on top of what is happening and I read a look of books on self help and trauma. I exercise twice a day and try to eat relatively healthy. I know I have it good in comparison to others. I know I'm not alone and if I reach out and communicate a bit better I can have support. For the most part it's just the feeling of being lonely won't ever go away, and that seems to be the hardest bit for me to try and push through to make it to a better day.
I do read each and every post and reply on here, I don't usually respond but it is comforting to see that it's not just me. I really do commend you guys for commenting on everything. For me I know I would have felt even lonelier if there was no reply. Thank you each for what you do and the time you put in to talk to each one of us.
Posted 28 October 2020 - 08:05 PM
Posted 29 October 2020 - 08:08 AM
St. John's Wort would help but it is a weak ssri antidepressant which has its own withdrawal. there is more detailed info in the ebook on it.
I will try and post a document on what has helped the most with members. Not a complete list but just those items that seemed to have the best effect.
Posted 29 October 2020 - 08:15 AM
Posted 29 October 2020 - 03:16 PM
Posted 30 October 2020 - 08:49 AM
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users